Thursday, November 1, 2018

Algorithmic Management of Organophosphate Poisoning

Hey guys, this whiteboard provides a general overview of how to manage patients with OrganoPhosphorous Compounds (OPC) poisoning.

      [Please click on the image to enhance it]

*Use of benzodiazepines has been associated with decreased mortality and morbidity, even in the absence of convulsions.

Signs of atropinization refer to the target end-points for atropine therapy and includes:
- Clear chest on auscultation, no wheeze
- Heart rate >80 beats/min
- Systolic Blood Pressure >90 mmHg
- Dry axillae
- Pupils no longer pin-point (miotic)

Early treatment with oximes is necessary before phosphorylated cholinesterase enzymes undergo “aging” and become resistant to reactivation (due to loss of their alkyl group).

That would be all.
Happy studying!

- Ashish Singh.

No comments:

Post a Comment

This is express yourself space. Where you type create something beautiful! <3
Wondering what do I write? Well..
Tell us something you know better. You are a brilliant mind. Yes, you are! ^__^
Ask about something you don't understand @_@?
Compliment... Say something nice! =D
Be a good critic and correct us if something went wrong :|
Go ahead. Comment all you like here! (:

Related Posts Plugin for WordPress, Blogger...